Limit theorems for sums of dependent random variables

  • Tze Leung Lai
  • William Stout
Article

Summary

In Lai and Stout [7] the upper half of the law of the iterated logarithm (LIL) is established for sums of strongly dependent stationary Gaussian random variables. Herein, the upper half of the LIL is established for strongly dependent random variables {Xi} which are however not necessarily Gaussian. Applications are made to multiplicative random variables and to ∑f(Zi) where the Ziare strongly dependent Gaussian. A maximal inequality and a Marcinkiewicz-Zygmund type strong law are established for sums of strongly dependent random variables Xisatisfying a moment condition of the form E¦Sa,n¦p≦g(n), where \(S_{a,n} = \sum\limits_{a + 1}^{a + n} {X_i }\), generalizing the work of Serfling [13, 14].

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    Azuma, K.: Weighted sums of certain dependent random variables. Tóhoku Math. J. 19, 357–367 (1967)Google Scholar
  2. 2.
    Dharmadhikari, S.W., Jogdeo, K.: Bounds on moments of sums of random variables. Ann. Math. Statist. 40, 1506–1509 (1969)Google Scholar
  3. 3.
    Esseen, C.G., von Bahr, B.: Inequalities for the r th absolute moment of a sum of random variables, 1≦r≦2. Ann. Math. Statist. 36, 299–303 (1965)Google Scholar
  4. 4.
    Feller, W.: One-sided analogues of Karamata's regular variation. L'Enseignement Math. 15, 107–121 (1969)Google Scholar
  5. 5.
    Gál, I.S.: Sur la majoration des suites de fonctions. Proc. Koninkl. Nederl. Akad. Wetensch. Ser. A 54, 243–251 (1951)Google Scholar
  6. 6.
    Hartman, P., Wintner, A.: On the law of the iterated logarithm. Amer. J. Math. 63, 169–176 (1941)Google Scholar
  7. 7.
    Lai, T.L., Stout, W.: The law of the iterated logarithm and upper-lower class tests for partial sums of stationary Gaussian sequences. Ann. Probability 6, 731–750 (1978)Google Scholar
  8. 8.
    Longnecker, M., Serfling, R.J.: General moment and probability inequalities for the maximum partial sum. Acta Math. Acad. Scient. Hungar. 30, 129–133 (1977)Google Scholar
  9. 9.
    Philipp, W.: Das Gesetz vom iterierten Logarithmus für stark mischende stationäre Prozesse. Z. Wahrscheinlichkeitstheorie verw. Gebiete 8, 204–209 (1967)Google Scholar
  10. 10.
    Philipp, W., Stout, W.: Almost sure invariance principles for sums of weakly dependent random variables. Mem. Amer. Math. Soc. No. 161. Providence, R.I.: Amer. Math. Soc. 1975Google Scholar
  11. 11.
    Rademacher, H.: Einige Sätze über Reihen von allgemeinen Orthogonalfunktionen. Math. Ann. 87, 112–138 (1922)Google Scholar
  12. 12.
    Rosenblatt, M.: Independence and dependence. Proc. Fourth Berkeley Sympos. Math. Statist. Probability Univ. Calif. 2, 431–443 (1961)Google Scholar
  13. 13.
    Serfling, R.J.: Moment inequalities for maximum cumalative sum. Ann. Math. Statist. 41, 1227–1234 (1970)Google Scholar
  14. 14.
    Serfling, R.J.: Convergence properties of S n under moment restrictions. Ann. Math. Statist. 41, 1235–1248 (1970)Google Scholar
  15. 15.
    Stout, W.: Maximal inequalities and the law of the iterated logarithm. Ann. Probability 1, 322–328 (1973)Google Scholar
  16. 16.
    Takahashi, S.: Notes on the law of the iterated logarithm. Studia Sci. Math. Hungar. 7, 21–24 (1972)Google Scholar
  17. 17.
    Taqqu, M.S.: Law of the iterated logarithm for sums of nonlinear functions of Gaussian variables that exhibit a long range dependence. Z. Wahrscheinlichkeitstheorie verw. Gebiete 40, 203–238 (1977)Google Scholar

Copyright information

© Springer-Verlag 1980

Authors and Affiliations

  • Tze Leung Lai
    • 1
  • William Stout
    • 2
  1. 1.Department of Mathematical StatisticsColumbia UniversityNew YorkUSA
  2. 2.Department of MathematicsUniversity of Illinois at Urbana-ChampaignUrbanaUSA

Personalised recommendations